Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS Green Bay, WI

August 2, 20114 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2011, 4:17 AM CDT for 4 counties in Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2011, 4:17 AM CDT (09:17 UTC)
Expired
Aug 2, 2011, 5:15 AM CDT
In force
58 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 162 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:20 AM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KGRB 020917
SVRGRB
WIC067-069-085-125-021015-
/O.NEW.KGRB.SV.W.0103.110802T0917Z-110802T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT TUE AUG 2 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 515 AM CDT

* AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF MERCER TO 5 MILES EAST OF PARK FALLS TO 7
  MILES SOUTHWEST OF PHILLIPS TO 26 MILES SOUTHWEST OF PHILLIPS...AND
  MOVING SOUTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE RIVER...RHINELANDER...WINCHESTER...LAC DU FLAMBEAU...
  TRIPOLI...BOULDER JUNCTION...WILLOW RESERVOIR AND TOMAHAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4614 8908 4609 8895 4598 8894 4598 8905
      4547 8905 4512 8927 4512 9005 4598 9005
      4599 8994 4630 8994
TIME...MOT...LOC 0916Z 301DEG 47KT 4612 9026 4591 9033
          4560 9045 4546 9082
WIND...HAIL 60MPH <.75IN

$$

TDH
5 follow-up statements
747 
WWUS53 KGRB 020934
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
434 AM CDT TUE AUG 2 2011

WIC067-069-085-125-021015-
/O.CON.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
LANGLADE WI-LINCOLN WI-ONEIDA WI-VILAS WI-
434 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS...
ONEIDA...LINCOLN AND WESTERN LANGLADE COUNTIES UNTIL 515 AM CDT...

AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF MERCER TO 15 MILES SOUTHWEST OF LAC DU FLAMBEAU
TO PRENTICE TO 15 MILES WEST OF WESTBORO...MOVING SOUTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  EAGLE RIVER...RHINELANDER...LAC DU FLAMBEAU...TRIPOLI...BOULDER
  JUNCTION...WILLOW RESERVOIR...TOMAHAWK AND WOODBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4614 8908 4609 8895 4598 8894 4598 8905
      4547 8905 4512 8927 4512 9005 4598 9005
      4599 8994 4630 8994
TIME...MOT...LOC 0933Z 301DEG 47KT 4600 8999 4579 9006
          4549 9018 4535 9055
WIND...HAIL 60MPH <.75IN

$$

TDH
540 
WWUS53 KGRB 020949
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CDT TUE AUG 2 2011

WIC067-069-085-125-021015-
/O.CON.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
LANGLADE WI-LINCOLN WI-ONEIDA WI-VILAS WI-
449 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS...
ONEIDA...LINCOLN AND WESTERN LANGLADE COUNTIES UNTIL 515 AM CDT...

AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAC DU FLAMBEAU TO WILLOW RESERVOIR TO 7 MILES SOUTH OF TRIPOLI
TO CHELSEA...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  RHINELANDER...EAGLE RIVER...BOULDER JUNCTION...TOMAHAWK...
  WOODBORO...MERRILL...PARRISH AND PHELPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4614 8908 4609 8895 4598 8894 4598 8905
      4547 8905 4512 8927 4512 9005 4598 9005
      4599 8994 4630 8994
TIME...MOT...LOC 0949Z 298DEG 39KT 4594 8979 4571 8986
          4544 8998 4530 9034
WIND...HAIL 60MPH <.75IN

$$

TDH
818 
WWUS53 KGRB 020955
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 AM CDT TUE AUG 2 2011

WIC125-021003-
/O.CAN.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
VILAS WI-
455 AM CDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4589 9000 4590 8930 4586 8930 4586 8924
      4585 8918 4590 8917 4589 8907 4547 8905
      4512 8927 4512 9005
TIME...MOT...LOC 0953Z 298DEG 39KT 4586 8975 4569 8980
          4542 8993 4528 9029

$$

WIC067-069-085-021015-
/O.CON.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
LANGLADE WI-LINCOLN WI-ONEIDA WI-
455 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ONEIDA...
LINCOLN AND WESTERN LANGLADE COUNTIES UNTIL 515 AM CDT...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF LAC DU FLAMBEAU TO WILLOW RESERVOIR TO 9
MILES SOUTH OF TRIPOLI TO CHELSEA...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  RHINELANDER...TOMAHAWK...WOODBORO...MERRILL...PARRISH...WOODRUFF...
  MINOCQUA AND HAZELHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4589 9000 4590 8930 4586 8930 4586 8924
      4585 8918 4590 8917 4589 8907 4547 8905
      4512 8927 4512 9005
TIME...MOT...LOC 0953Z 298DEG 39KT 4586 8975 4569 8980
          4542 8993 4528 9029
WIND...HAIL 60MPH <.75IN

$$

TDH
313 
WWUS53 KGRB 021004
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 AM CDT TUE AUG 2 2011

WIC067-085-021013-
/O.CAN.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
LANGLADE WI-ONEIDA WI-
504 AM CDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA AND WESTERN LANGLADE
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

LAT...LON 4555 9002 4556 8944 4512 8943 4512 9005
TIME...MOT...LOC 1003Z 298DEG 39KT 4581 8961 4564 8966
          4537 8979 4523 9015

$$

WIC069-021015-
/O.CON.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
LINCOLN WI-
504 AM CDT TUE AUG 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 515 AM CDT...

AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF WILLOW RESERVOIR TO 8 MILES NORTHWEST OF
WOODBORO TO 7 MILES SOUTHWEST OF TOMAHAWK TO 6 MILES SOUTH OF RIB
LAKE...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOMAHAWK...MERRILL...IRMA...BLOOMVILLE...DOERING AND PINE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4555 9002 4556 8944 4512 8943 4512 9005
TIME...MOT...LOC 1003Z 298DEG 39KT 4581 8961 4564 8966
          4537 8979 4523 9015
WIND...HAIL 60MPH <.75IN

$$

TDH
870 
WWUS53 KGRB 021014
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 AM CDT TUE AUG 2 2011

WIC069-021024-
/O.EXP.KGRB.SV.W.0103.000000T0000Z-110802T1015Z/
LINCOLN WI-
514 AM CDT TUE AUG 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY WILL EXPIRE AT
515 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4555 9002 4556 8944 4512 8943 4512 9005
TIME...MOT...LOC 1014Z 298DEG 39KT 4575 8946 4558 8951
          4531 8964 4517 9000

$$

TDH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:34 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 2, 2:34 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CDT TUE AUG 2 2011

.SHORT TERM...TODAY/TONIGHT/WEDNESDAY. THE TODAY PORTION WILL BE
THE PRIMARY FOCUS DUE TO ONGOING CONVECTION FROM CENTRAL WISCONSIN
TO NORTHEAST MINNESOTA EARLY THIS MORNING. AT 08Z SCATTERED
SHOWERS AND STORMS WERE ALREADY IN CENTRAL AND NORTH CENTRAL
WISCONSIN BUT RADAR TRENDS INDICATE THIS CONVECTION HAS WEAKENED
WHILE DRIFTING SLOWLY NORTHEAST. HOWEVER THE CONVECTION OF NOTICE
IS THE CONVECTION AROUND DULUTH. SAT IMAGERY INDICATE THE COLDEST
CLOUD TOPS WERE IN THIS REGION. LATEST MODEL RUNS INDICATE THIS
CONVECTION IS PROGGED TO SLIDE OVER UPPER MICHIGAN AND PERHAPS
NORTHERN WISCONSIN ALONG OR NEAR THE WARM FRONT DURING THE MORNING
HOURS. HOWEVER THE CAP EDGE AND BEST INSTABILITY EXTENDS FROM THE
DULUTH AREA TO CENTRAL WISCONSIN TO SUGGEST A POTENTIAL SOUTHEAST
DEVELOPMENT INTO CENTRAL WISCONSIN THIS MORNING. THIS TREND HAS
WARRANTED A SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL AND
NORTH CENTRAL WISCONSIN THIS MORNING. PRIMARY THREATS APPEAR TO BE
DAMAGING WINDS AND HEAVY RAIN DUE TO VERY HIGH PWATS. FREEZING
LEVEL RATHER HIGH TO DECREASE THE HAIL THREAT. WILL ADJUST PRECIP
CHANCES AS PER RADAR TRENDS THIS MORNING.

COULD HAVE A BRIEF DIMINISHED PERIOD OF CONVECTION AFTER THIS MCS
COMPLEX PASSES PRIOR TO ANOTHER ROUND OF CONVECTION ALONG THE
COLD FRONT TOWARD THE AFTERNOON HOURS. SCT SVR STORMS WERE NOTED
OVER EASTERN DAKOTA THIS MORNING ALONG OR NEAR THE COOL FRONT.
THIS FRONT APPEARS TO BE LAGGING A BIT SO WILL ADD AN ISOLD
CONVECTION MENTION INTO THE TUESDAY EVENING HOURS OVER THE FAR
EAST.

HIGH PRESSURE SYSTEM TO DRIFT OVER TONIGHT INTO WEDNESDAY TO
PROVIDE A LITTLE COOLER AND DRIER INTO THE REGION.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT.

PERSISTENT SUB-TROPICAL RIDGING OVER THE CENTRAL PLAINS AND
MID-MISSISSIPPI VALLEY WILL GRADUALLY BECOME MORE SUPPRESSED AS WE
HEAD INTO THIS WEEKEND.  WILL HAVE A COUPLE CHANCES OF PRECIP OVER
THIS PERIOD INCLUDING LATE THURSDAY NIGHT INTO FRIDAY MORNING...AND
ALSO SATURDAY AND SATURDAY NIGHT.  BLENDED THE ECMWF AND GFS FOR
THIS FORECAST.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WILL HAVE SHORTWAVE RIDGING
ALOFT AND HIGH PRESSURE AT THE SURFACE INITIALLY ON WEDNESDAY
EVENING.  GUIDANCE HAS COME IN COOLER AND HAVE DROPPED TEMPS A
COUPLE DEGREES UP NORTH.  MID AND HIGH CLOUDS GRADUALLY INCREASE ON
THURSDAY AHEAD OF A SHORTWAVE TROUGH MOVING INTO THE CENTRAL
MISSISSIPPI VALLEY AND ANOTHER WAVE MOVING OVER CENTRAL CANADA.  LOW
LEVELS WILL REMAIN DRY THANKS TO THE LINGERING HIGH PRESSURE.  THE
MID-MISSISSIPPI WAVE WILL MOVE INTO NORTHERN ILLINOIS THURSDAY
NIGHT...WHILE THE CANADIAN WAVE WILL DRIVE A COLD FRONT INTO
NORTHWEST WISCONSIN LATE.  SOME LIGHT PRECIP MAY REACH INTO CENTRAL
WISCONSIN LATE THURSDAY NIGHT FROM THE SOUTHERN WAVE.  BETTER
FORCING WILL STAY TO THE SOUTH...SO WILL JUST KEEP A SMALL CHANCE OF
SHOWERS IN THE FORECAST.

FRIDAY THROUGH SATURDAY NIGHT...SOME SHOWERS MAY LINGER OVER
EAST-CENTRAL WISCONSIN FRIDAY MORNING...BUT SHOULD SEE PRECIP MOSTLY
MOVE OUT BY THE AFTERNOON.  THE FRONT SAGGING IN FROM THE NORTH
LOOKS TO WASH OUT ON FRIDAY...LEAVING A MOSTLY DRY FRIDAY AFTERNOON
AND FRIDAY NIGHT.  PRECIP CHANCES RETURN SATURDAY AND SATURDAY NIGHT
WHEN RETURN FLOW DEVELOPS AHEAD OF THE NEXT SHORTWAVE MOVING OVER
THE NORTHERN PLAINS.  WILL INCREASE POP CHANCES SATURDAY AND
SATURDAY NIGHT.  HIGHS IN THE LOW TO MID 80S.  LOWS IN THE UPPER 50S
TO MIDDLE 60S.
&&

.AVIATION...SCT MVFR CIGS AND VSBYS EXPECTED TODAY WITH STORMS.
STORMS WILL BE MORE NUMEROUS OVER NORTHERN WISCONSIN AND PARTS OF
CENTRAL WISCONSIN THIS MORNING. VFR CONDITIONS TO DOMINATE
TONIGHT WITH PATCHY MVFR VSBYS DUE TO FOG LATE TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MPC
Hazardous weather outlook, Aug 2, 3:55 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT TUE AUG 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
355 AM CDT TUE AUG 2 2011

...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE LIKELY THIS MORNING OVER PARTS OF CENTRAL AND
NORTH CENTRAL WISCONSIN. DAMAGING WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS.

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A
COLD FRONT TRACKS OVER THE STATE. SEVERE STORMS ARE POSSIBLE AGAIN
WITH DAMAGING WINDS AND HAIL THE MAIN THREATS.

HEAVY RAIN IS ALSO LIKELY TODAY...WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY AND AGAIN
SATURDAY NIGHT INTO SUNDAY. AT THIS TIME...THE PROBABILITY FOR
WIDESPREAD SEVERE WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

LMZ521-522-541>543-031100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
355 AM CDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SOME OF THE STORMS
COULD PRODUCE STRONG WINDS...REDUCED VISIBILITIES DUE TO HEAVY
RAIN...AND ROUGH WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY NIGHT INTO FRIDAY AND
AGAIN TOWARD SUNDAY. AT THIS TIME...THE PROBABILITY FOR
WIDESPREAD SEVERE WEATHER LOOKS LOW.

TH/MPC

In the hours before

Special weather statement, Aug 2, 3:28 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CDT TUE AUG 2 2011

WIZ005-010-011-018-019-030-021000-
FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-VILAS-
328 AM CDT TUE AUG 2 2011

...STRONG TO POSSIBLY SEVERE STORMS APPROACHING THE AREA...

AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND TO HAYWARD
MOVING SOUTHEAST 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WINCHESTER BY 405 AM CDT...
  TRIPOLI AND LAC DU FLAMBEAU BY 410 AM CDT...
  WILLOW RESERVOIR AND BOULDER JUNCTION BY 415 AM CDT...
  TOMAHAWK BY 420 AM CDT...
  ABBOTSFORD AND WOODBORO BY 425 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. CAMPERS SHOULD SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:31 AM CDTAreal Flood AdvisoryGRBLincoln, Marathon3 hr
Aug 2, 11:09 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida, Vilas51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.